Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 26, 2011, 3:40 AM CDT for Goliad County, Victoria County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 3:40 AM CDT (08:40 UTC)
- Expired
- May 26, 2011, 4:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Goliad County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 111 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:55 AM CDT | HAIL 0.25 | 2 Se Weesatche, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:01 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4864 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
238
WUUS54 KCRP 260840
SVRCRP
TXC175-469-260930-
/O.NEW.KCRP.SV.W.0025.110526T0840Z-110526T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
340 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GOLIAD COUNTY IN SOUTH TEXAS
WEST CENTRAL VICTORIA COUNTY IN SOUTH TEXAS
* UNTIL 430 AM CDT
* AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WEESATCHE...OR 8 MILES SOUTHEAST OF YORKTOWN...AND MOVING
SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESER...
MISSION VALLEY...
SCHROEDER...
GOLIAD...
FANNIN...
COLETO CREEK PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY MORNING FOR SOUTH TEXAS.
&&
LAT...LON 2886 9732 2893 9722 2890 9715 2882 9713
2873 9707 2865 9706 2853 9721 2845 9729
2867 9753 2883 9755 2892 9743
TIME...MOT...LOC 0840Z 326DEG 23KT 2887 9741
$$
SCC1 follow-up statement
025
WWUS54 KCRP 260921
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CDT THU MAY 26 2011
TXC175-469-260930-
/O.CON.KCRP.SV.W.0025.000000T0000Z-110526T0930Z/
GOLIAD-VICTORIA-
421 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR EASTERN GOLIAD AND WEST CENTRAL VICTORIA COUNTIES...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE NATIONAL WEATHER
SERVICE ALSO ISSUED A TORNADO WARNING UNTIL 430 AM FOR EASTERN
GOLIAD COUNTY. THIS STORM WAS LOCATED NEAR GOLIAD...MOVING SOUTH AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL GOLIAD COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
THURSDAY MORNING FOR SOUTH TEXAS.
&&
LAT...LON 2886 9732 2893 9722 2890 9715 2882 9713
2873 9707 2865 9706 2853 9721 2845 9729
2867 9753 2883 9755 2892 9743
TIME...MOT...LOC 0919Z 342DEG 14KT 2867 9732
$$
SCCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:36 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 26, 2:36 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 236 AM CDT THU MAY 26 2011 .DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 378 FOR CALHOUN AND VICTORIA COUNTIES THROUGH 9 AM. && .PREV DISCUSSION... /ISSUED 112 AM CDT THU MAY 26 2011/ DISCUSSION...ADDED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE VICTORIA CROSSROADS REGION. SOME BACKBUILDING AS FAR WEST AS GONZALES COUNTY WILL ALLOW BEST CHANCES OF CONVECTION OVER GOLIAD AND VICTORIA COUNTIES. MID LEVEL TEMPS ARE COOLING WITH COLD POOL BEHIND THE CLUSTER OF UPSTREAM THUNDERSTORMS WITH CAP ERODING WITH CIN OF 100. ENOUGH FRONTAL CONVERGENCE AND LIFT MAY BE AVAILABLE IN CONCERT WITH UPSTREAM HISTORY OF HAIL WILL LEND TO ISOLD STRONG TO SEVERE THUNDERSTORMS OVER THE VCT CROSSROADS. PREV DISCUSSION... /ISSUED 1159 PM CDT WED MAY 25 2011/ DISCUSSION...SEE UPDATED AVIATION DISCUSSION. AVIATION...OVERALL THINK THE CAP WILL HOLD TONIGHT KEEPING TSTMS JUST NE OF VCT AREA...BUT MAY BE CLOSE AND WILL HAVE TO BE WATCHED. WEAK FRONTAL BOUNDARY WILL MOVE INTO THE REGION OVERNIGHT STALLING NEAR THE COAST. EXPECT SOME LOW STRATUS WITH MVFR-IFR CIGS AS THE BOUNDARY DRAWS NEAR. THIS FRONT MAY POOL ENOUGH MOISTURE TO PROVIDE ISOLD TSTMS ACROSS INLAND AREAS ON THU (ALI- VCT)...BUT CHCS TO LOW FOR MENTION IN TAFS. OVERALL WILL SHOW CONDITIONS IMPROVING TO VFR BY NOON WITH VFR PREVAILING FOR REMAINDER OF THE DAY. PREV DISCUSSION... /ISSUED 1114 PM CDT WED MAY 25 2011/ DISCUSSION...SEVERE STORMS TO THE NORTH ARE GREATLY BENEFITING FROM SOME SIG H7 COOLING ASSOC W/ THE LARGE UPR LOW TO THE NORTH. IN FACT THE STORMS SEEM TO BE LINED UP ALONG A SUDO H7 FRONT ANALYSIS BY THE RUC AT 03Z WHERE THE TSTMS ARE LOCATED. DESPITE THE H7 COOLING IN THE COASTAL BEND...THINK THE CIN WILL REMAIN HIGH ENOUGH THAT THE STORMS TO THE NORTH WILL REMAIN NE OF THE VCT AREA. THAT BEING SAID...THE 00Z NAM12 SHOWS AN ELEVATED MOIST AND VERY UNSTABLE LAYER ABOVE H9 THAT MIGHT ALLOW STORMS TO BECOME ELEVATED ABOVE THE NEGATIVE ENERGY IN THE LOWEST 100 MB. WILL CONTINUE TO LEAVE POPS OUT...BUT THIS WILL HAVE TO BE WATCHED CLOSE. ALSO...THE NAM12 SHOWS THE FRONT NOW REACHING THE COAST AND SHOWS POTENTIAL FOR ISOLD CONVECTION ALONG THIS BOUNDARY WITH HEATING AS IT INDICATES THE CAP WASHES OUT COMPLETELY ALONG A NARROW BAND NEAR THE FRONT AND SEA BREEZE. BASED ON THIS WE MAY NEED TO INCLUDE SOME LOW POPS FOR THU...BUT WILL LET THE MIDNIGHT SHIFT DECIDE. PREV DISCUSSION... /ISSUED 349 PM CDT WED MAY 25 2011/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SVRL OF THE MODELS CONTINUED TO SHOW THE POSSIBILITY OF ISOLATED CONVECTION DEVELOPING THIS EVENING ALONG THE DRYLINE/COLD FRONT TO OUR NORTH. BLV THE STRONG CAP...LIMITED MOISTURE AND INSUFFICIENT MOISTURE WL LKLY KEEP OUR CWA DRY TNT...DESPITE THE FRONTAL BOUNDARY STALLING NEAR THE VCT AREA BY SUNRISE. WL GO WITH SILENT 10% POPS FOR NOW FOR THE NERN CWA. OTHERWISE...A VERY WARM AND CONTINUED DRY FCST WL STILL HOLD THROUGH THE REMAINDER OF THE FCST. THE WINDS WL CONTINUE TO WEAKEN THROUGH THURSDAY GIVEN THE PROXIMITY TO THE FRONT AND THE OVERALL WEAKENING GRADIENT. CONTINUED TO KEEP TEMPS GENERALLY 5 DEGS ABV CLIMO WITH A SLIGHT "COOLING" ON THURSDAY GIVEN THE MORE EASTERLY COMPONENT TO THE WIND. LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE UPPER LEVEL RIDGE WILL BUILD OVER THE SOUTHEAST US OVER THE WEEKEND. AS A TROUGH DIGS INTO THE INTER-MOUNTAIN WEST ON SUNDAY...SURFACE CYCLOGENESIS OVER THE PLAINS WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA. SE WINDS WILL INCREASE OVER THE WEEKEND...ESPECIALLY ON SUNDAY. 850H TEMPS AROUND 22C WILL EFFECTIVELY CAP THE ATMOSPHERE SO NO SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE ECMWF SOLN SHOWS A TUTT LOW DEVELOPING OVER THE GULF EARLY NEXT WEEK...THEN GRADUALLY MOVES THIS LOW WESTWARD THROUGH WEDNESDAY. THE GFS ALSO SHOWS THIS FEATURE...ALTHOUGH IT IS MUCH WEAKER. BOTH MODELS AGREE ON KEEPING THIS UPPER LOW TO THE EAST OF THE CWA. WITH THE UPPER LEVEL RIDGE STRENGTHENING AND BUILDING TO THE NORTH OF THE AREA ON TUESDAY...SE FLOW WILL PREVAIL IN THE LOW AND MID LEVELS. TEMPERATURES COOL IN THE 850-700H LAYER BY TUESDAY-WEDNESDAY...WHICH MAY INCREASE CONVECTION CHANCES ACROSS THE AREA BY DECREASING THE CIN. HOWEVER THE PROXIMITY OF THE UPPER LEVEL RIDGE ALONG WITH A LACK OF SIGNIFICANT FORCING MECHANISM WILL HINDER STORM CHANCES...AND ONLY 10 POPS ARE INCLUDED AT THIS POINT FOR TUESDAY-WEDNESDAY. OTHERWISE CONTINUED HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE EXTENDED. MARINE...CONDITIONS WL ACTUALLY REMAIN BELOW SMALL CRAFT ADVY CONDITIONS THROUGH THURSDAY NIGHT DUE TO THE AFOREMENTIONED FRONTAL BOUNDARY STALLING ACROSS THE NERN CWA LATER TNT. SEAS WL CONTINUE TO FALL FROM 6 FT TO AROUND 4 FT BY THU NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 75 90 76 88 / 10 10 10 10 10 VICTORIA 93 73 92 75 91 / 10 10 10 10 10 LAREDO 106 79 106 79 105 / 10 10 0 10 10 ALICE 97 75 95 74 95 / 10 10 10 10 10 ROCKPORT 88 78 87 78 86 / 10 10 10 10 10 COTULLA 102 74 102 75 99 / 0 10 0 10 10 KINGSVILLE 95 75 94 75 94 / 10 10 10 10 10 NAVY CORPUS 88 78 87 77 86 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM TT/89...LONG TERM
Hazardous weather outlook, May 25, 5:29 AM CDT, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT WED MAY 25 2011 TXZ229>234-239>247-252345- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED FROM THE INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THOUGH MUCH OF THE PERIOD...MAINLY EAST OF HIGHWAY 16. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-252345- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 529 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/SC
In the hours before
Local storm report, May 26, 2:58 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
258 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM TSTM WND GST 4 NW INEZ 28.92N 96.83W
05/26/2011 M60 MPH VICTORIA TX TRAINED SPOTTER
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:31 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 44 min |
| May 26, 2:43 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 32 min |
| May 26, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Calhoun, Victoria | 45 min |
| May 26, 3:52 AM CDT | Tornado Warning | CRP | Goliad, Victoria | 23 min |
| May 26, 4:16 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| May 26, 4:31 AM CDT | Severe Thunderstorm Warning | CRP | Goliad | 29 min |
| May 26, 4:47 AM CDT | Severe Thunderstorm Warning | CRP | Refugio | 13 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.